Rheumatology International

, Volume 32, Issue 1, pp 241–244

A case of cellulitis causing tissue defect during etanercept therapy

  • Dulgeroglu Deniz
  • Umay Ebru
  • Bal Ajda
  • Tetik Menevse Gulsum
  • Tatlican Semih
  • Cakci Aytul
Case Report

DOI: 10.1007/s00296-009-1281-0

Cite this article as:
Deniz, D., Ebru, U., Ajda, B. et al. Rheumatol Int (2012) 32: 241. doi:10.1007/s00296-009-1281-0

Abstract

Tumor necrosis factor-alpha (TNF-α) antagonists are employed increasingly during recent years in patients with active rheumatoid arthritis who do not respond to disease-modifying anti-rheumatic drugs. Contraindications such as infections, auto-antibody formation and hypersensitive reactions can be observed during the treatment with TNF-α antagonist drugs. Our case was a 52-year-old woman, followed by several centers for a period of 21 years with a seropositive, erosive and nodular RA diagnosis. Anti TNF-α treatment was commenced due to the failure to control the disease. During the treatment, a serious cellulite developed, which required hospitalization and surgical debridement as well as intravenous antibiotics treatment. Through the present case, we aimed to draw attention to the skin infection during the use of etanercept in a patient with RA.

Keywords

TNF-α antagonists Side effect Cellulite 

Copyright information

© Springer-Verlag 2009

Authors and Affiliations

  • Dulgeroglu Deniz
    • 1
  • Umay Ebru
    • 1
  • Bal Ajda
    • 1
  • Tetik Menevse Gulsum
    • 2
  • Tatlican Semih
    • 3
  • Cakci Aytul
    • 1
  1. 1.Department of Physical Therapy and RehabilitationAnkara Diskapi Yildirim Beyazit Education and Research Hospital, Ministry of HealthAnkaraTurkey
  2. 2.Department of Plastic and Reconstructive SurgeryAnkara Diskapi Yildirim Beyazit Education and Research Hospital, Ministry of HealthAnkaraTurkey
  3. 3.Department of DermatologyAnkara Diskapi Yildirim Beyazit Education and Research Hospital, Ministry of HealthAnkaraTurkey

Personalised recommendations